MAUDE Adverse Event Report: PERMOBIL INC. PERMOBIL F3 CORPUS; POWERED WHEELCHAIR

PERMOBIL INC. PERMOBIL F3 CORPUS; POWERED WHEELCHAIR
Model Number F3 CORPUS
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Fall (1848); Insufficient Information (4580)
Date of Event 01/15/2024
Type of Reportable Event Death
Event or Problem Description
Received report claiming while the end-user was attempting to position the f3 corpus device on platform lift, the end-user inadvertently drove forward, off the platform, and down a flight of stairs.Report indicates the fall resulted with the end-user succumbing to their injuries.
 
Additional Manufacturer Narrative
Permobil received correspondence from the service provider, via the end-users family, describing an incident having occurred were while the end-user was in process of positioning their f3 powerchair on to a platform lift designed to transport a wheelchair up and down a flight of stairs.Witnesses indicate during the process of attempting to center the wheelchair upon the platform, the end-user inadvertently engaged a forward drive command on the joystick which propelled the device off the end of the platform resulting in the wheelchair, with the end-user, falling from the elevated height and down the fight of stairs.The end-users family was not forthcoming as to the extent of injuries, only reporting the end-user having received signifant injuries that eventually resulted in their death.No claims or allegations were made from witnesses or family members, to the service provider or to permobil, of any product malfunction having occurred to have contributed to this unfortunate event.All reports from witnesses indicate this event was caused by the inadvertent user error in intentional engagement of a drive command from an elevated surface.The dhr was reviewed, and the device was found to have met specification pror to distribution.

Brand Name
PERMOBIL F3 CORPUS
Common Device Name
POWERED WHEELCHAIR
Manufacturer (Section D)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
Manufacturer (Section G)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
Manufacturer Contact
ivan fernandez
300 duke drive
lebanon, TN 37090
8007360925
MDR Report Key18707495
Report Number1221084-2024-00001
Device Sequence Number17943290
Product Code ITI
UDI-Device Identifier17330818676433
UDI-Public17330818676433
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K143180
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberF3 CORPUS
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/12/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexPrefer Not To Disclose